Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 21, 2021, 12:39 PM EDT for Orange County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 12:39 PM EDT (16:39 UTC)
- Expired
- Jul 21, 2021, 1:30 PM EDT
- In force
- 51 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
623
WWUS81 KOKX 211639
SPSOKX
Special Weather Statement
National Weather Service New York NY
1239 PM EDT Wed Jul 21 2021
NYZ067-211730-
Orange-
1239 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 1239 PM EDT, a strong thunderstorm was located near Goshen, moving
east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newburgh, Walden, West Point, Goshen, New Windsor, Gardnertown,
Montgomery, Woodbury, Scotchtown, Orange Lake, Mechanicstown,
Washingtonville, Firthcliffe, Highland Falls and Vails Gate.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4158 7405 4159 7395 4157 7396 4154 7399
4151 7400 4146 7400 4144 7398 4140 7396
4140 7395 4134 7397 4138 7442 4156 7442
4159 7415 4158 7413 4159 7413 4160 7406
TIME...MOT...LOC 1639Z 271DEG 27KT 4147 7432
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:16 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 21, 12:16 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service New York NY 1216 PM EDT Wed Jul 21 2021 .SYNOPSIS... A surface trough will remain nearby today, with a cold front sweeping across this afternoon into early this evening. High pressure will build tonight into Thursday. The high will then weaken Thursday night which allows a cold front to pass through on Friday. High pressure briefly builds back in on Saturday, followed by a warm front moving through on Sunday. A cold front moves through late Monday, followed by high pressure building in on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Severe tstm watch 385 issued for the entire area til 00Z. That said, signals are mixed re severe wx potential especially across the lower Hudson Valley and srn CT. One sfc trough has drifted well to the south, with a more subtle pre-frontal trough extending back into north central PA and accompanied by widely sct convection, while the sfc cold front lags even farther behind across upstate NY and western PA. A BL theta-E ridge extends from southern NJ up into SE New England, and with further daytime heating could expand westward into SE CT and eastern Long Island this afternoon. Convection with a leading short line segment over northern NJ so far has not been very robust with reports of small hail at most so far, but things may change going into this afternoon. Latest HiResW guidance suggests tstms will become focused along the pre-frontal trough to the west and move across the NYC metro area and Long Island this afternoon, while the latest HRRR also forecasts tstms developing to the SW to graze NYC and Long Island. Given drier air and lack of focusing mechanism other than sea breezes, have questions how much activity the lower Hudson Valley and srn CT will see. Strong convection may be confined to eastern Long Island and perhaps SE CT after 6 PM, with a few trailing showers/tstms possible all the way back to NYC. As N-NW flw ensues this evening, any remaining activity should end after sunset, with dew point readings getting down in the more comfortable upper 50s toward daybreak on Thursday, with low temps from the upper 50s well north/west to the 60s elsewhere. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Weak high pressure will settle in on Thursday providing comfortably warm and dry conditions. BUFKIT soundings are suggesting some higher level moisture during the day, thus high clouds are implied which would lead to more of a partly sunny day. For Thursday night a deep and light NW flow at the surface should prevail providing for dry conditions and fairly comfortable conditions with dew point values in the upper 50s to around 60. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The long term is predominantly influenced by an upper level trough allowing generally weak disturbances to move through the area followed by weak high pressure systems. Friday looks to be a comfortable day with high pressure over the area and a dry airmass in place. A weak cold front may spark afternoon showers/thunderstorms, but this activity will be widely scattered so have capped PoPs at slight chance. Highs will be in the upper 70s to mid 80s, with dewpoints in the upper 50s. Similar highs and dry conditions are expected during the day on Saturday. A frontal system will bring unsettled weather the second half of the weekend into the start of the workweek. Early Sunday southerly flow will strengthen as a disturbance lifts a warm front through the area. This flow will bring a more humid airmass and a chance of showers and thunderstorms. Off to our west, a cold front extending down from a low centered well to our north approaches the area. Showers and thunderstorms remain in the forecast until the passage of this front sometime late Monday. High pressure builds into the area on Tuesday with dry conditions expected. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... A surface trough will remain nearby today, with a cold front moving across the area this afternoon into early this evening. High pressure builds in from the west tonight into Thursday. Isolated SHRA/TSRA this morning, becoming likely in the afternoon, especially for the NYC and eastern terminals. There is a bit more uncertainty with the the coverage nearby KSWF. Some of the convection may linger into the early evening for the eastern terminals. Scattered strong to severe storms are possible. Light NW winds probably become SW for the eastern terminals late morning/afternoon and remain W/NW for NW terminals. Winds for all terminals will become NW around 10 kt by evening in wake the cold front. A few post-frontal gusts up to 20kt late afternoon/early evening. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Reduction in slant range and sfc vsby to 3-5SM due to haze possibly this morning. Potential for a few rounds of shra/tsra, mainly between 17z and 21z. .OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY... .Thursday...VFR. NW winds. .Friday...Mainly VFR, with a slight chance of an afternoon and evening shower and thunderstorm. NW AM, PM seabreeze. .Saturday...VFR. .Saturday Night into Sunday...Chance of showers and thunderstorms with frontal system. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Sub SCA conditions are expected on the waters through the week. Seas will likely climb on Sunday ahead of an approaching cold front, with an increasing chance of SCA conditions on the ocean waters. && .HYDROLOGY... Downpours from showers and thunderstorms today may lead to localized urban and poor drainage flooding. && .TIDES/COASTAL FLOODING... There is a low rip current risk at the ocean beaches for Wednesday and Thursday. Astronomical tide levels will be rising this week due to the approach of a full moon later in the week. Isolated minor coastal flooding is possible across the south shore back bays possibly this evening, with a better chance towards the Thursday evening high tides. Western CT tide locations may also reach minor coastal flood bench marks later in the week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JE/BG/JT NEAR TERM...JE/BG/DS/JT SHORT TERM...JE LONG TERM...JT AVIATION...JC/DW MARINE...JE/JT HYDROLOGY...JE/BG/JT TIDES/COASTAL FLOODING...DS/MW
Hazardous weather outlook, Jul 21, 4:19 AM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New York NY 419 AM EDT Wed Jul 21 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-220830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 419 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. There is the potential for severe thunderstorms this afternoon as the Storm Prediction Center has placed the area in a slight risk for severe weather. The main threats would be from damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for this afternoon. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-220830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 419 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. There is potential for severe thunderstorms this afternoon. The main threats will be from damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for this afternoon. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 21, 11:47 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service New York NY
1147 AM EDT Wed Jul 21 2021
NJZ103-104-NYZ071>073-211630-
Western Bergen-Eastern Bergen-Southern Westchester-Bronx-New York
(Manhattan)-
1147 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERGEN...SOUTHERN
WESTCHESTER...BRONX AND NEW YORK (MANHATTAN) COUNTIES...
At 1146 AM EDT, a strong thunderstorm was located over Bergenfield,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Yonkers, New Rochelle, White Plains, Hackensack, Bergenfield,
Paramus, Ridgewood, Rutherford, Riverdale, Co-
op City, Fort Lee, Harrison, Englewood, Scarsdale and Oradell.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4086 7411 4087 7412 4099 7413 4102 7395
4100 7389 4103 7384 4105 7372 4092 7369
4090 7374 4087 7375 4082 7411
TIME...MOT...LOC 1546Z 260DEG 19KT 4091 7401
DSSpecial weather statement, Jul 21, 12:03 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service New York NY
1203 PM EDT Wed Jul 21 2021
NYZ067-211645-
Orange-
1203 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...
At 1203 PM EDT, a strong thunderstorm was located over Oakland, or
near Port Jervis, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middletown, Port Jervis, Goshen, Howells, Chester, Montgomery,
Florida, Cuddebackville, Otisville, Huguenot, Scotchtown, Deerpark,
Mechanicstown, Maybrook and Slate Hill.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 7472 4150 7448 4156 7442 4158 7420
4132 7419 4135 7469 4136 7470 4137 7469
4138 7471 4139 7471 4140 7474 4143 7474
4143 7476 4145 7476 4146 7475 4149 7476
TIME...MOT...LOC 1603Z 269DEG 29KT 4146 7468
DSSpecial weather statement, Jul 21, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1239 PM EDT Wed Jul 21 2021
NYZ067-211730-
Orange-
1239 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 1239 PM EDT, a strong thunderstorm was located near Goshen, moving
east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newburgh, Walden, West Point, Goshen, New Windsor, Gardnertown,
Montgomery, Woodbury, Scotchtown, Orange Lake, Mechanicstown,
Washingtonville, Firthcliffe, Highland Falls and Vails Gate.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4158 7405 4159 7395 4157 7396 4154 7399
4151 7400 4146 7400 4144 7398 4140 7396
4140 7395 4134 7397 4138 7442 4156 7442
4159 7415 4158 7413 4159 7413 4160 7406
TIME...MOT...LOC 1639Z 271DEG 27KT 4147 7432
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:03 PM EDT | Special Weather Statement | OKX | Orange | 42 min |
| Jul 21, 12:50 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 40 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | OKX | Westchester | 50 min |
| Jul 21, 1:21 PM EDT | Special Weather Statement | OKX | Nassau | 39 min |
| Jul 21, 1:50 PM EDT | Special Marine Warning | OKX | 40 min | |
| Jul 21, 2:25 PM EDT | Special Marine Warning | OKX | 50 min | |
| Jul 21, 2:55 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 21, 3:18 PM EDT | Special Marine Warning | OKX | 42 min | |
| Jul 21, 3:30 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jul 21, 3:49 PM EDT | Special Marine Warning | OKX | 33 min | |
| Jul 21, 4:28 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 47 min |
| Jul 21, 5:23 PM EDT | Special Weather Statement | OKX | Queens | 52 min |
| Jul 21, 11:47 AM EDT | Special Weather Statement | OKX | Bergen | 43 min |
| Jul 21, 1:47 PM EDT | Special Weather Statement | OKX | 43 min | |
| Jul 21, 1:55 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 24 min |
| Jul 21, 6:06 PM EDT | Special Weather Statement | OKX | 24 min | |
| Jul 21, 6:25 PM EDT | Special Weather Statement | OKX | 35 min | |
| Jul 21, 6:56 PM EDT | Special Weather Statement | OKX | 49 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.